Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 331, NWS Memphis, TN

May 10, 2006Tate County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 10, 2006, 11:55 AM CDT for Tate County, Mississippi. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2006, 11:55 AM CDT (16:55 UTC)
Expired
May 10, 2006, 12:15 PM CDT
In force
20 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Tate County, MS

The radar

The Memphis radar (KNQA), 72 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 12:00 PM CDTHAIL 1Coldwater, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2188 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
1.6
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 101654
SVRMEG
MSC137-101730-
/O.NEW.KMEG.SV.W.0331.060510T1655Z-060510T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TATE COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 1230 PM CDT

* AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SENATOBIA...AND MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  INDEPENDENCE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3470 9005 3472 8997 3477 8990 3477 8973
      3471 8973 3468 8968 3469 8967 3466 8967
      3457 8998

$$
1 follow-up statement
000 
WWUS54 KMEG 101715
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1216 PM CDT WED MAY 10 2006

MSC137-101726-
/O.CAN.KMEG.SV.W.0331.000000T0000Z-060510T1730Z/
TATE MS-
1216 PM CDT WED MAY 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR TATE COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING IS NO LONGER A SEVERE
WEATHER THREAT TO THE WARNED AREA.

LAT...LON 3470 9005 3472 8997 3477 8990 3477 8973
      3471 8973 3468 8968 3469 8967 3466 8967
      3457 8998

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:00 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 10, 10:00 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1000 AM CDT WED MAY 10 2006

.DISCUSSION...

THE LEADING EDGE OF THE SECOND ROUND OF CONVECTION THIS MORNING HAS
BEEN MAKING ITS WAY ACROSS NORTHERN MISSISSIPPI. SHOWERS AND
THUNDERSTORMS PERSIST BEHIND THE LINE OVER WEST TENNESSEE AND PARTS
OF NORTHEAST ARKANSAS.

ANOTHER COMPLEX OF SEVERE THUNDERSTORMS DEVELOPED OVER SOUTHEAST
OKLAHOMA/SOUTHWEST ARKANSAS THIS MORNING. THIS LINE IS CURRENTLY
MOVING EAST. THE NORTHERN EXTENT OF THIS LINE GOES THROUGH LITTLE
ROCK. THIS LINE OF THUNDERSTORMS...WITH SOME STORMS SEVERE THIS
AFTERNOON...WILL MOVE INTO NORTHEAST ARKANSAS...WEST TENNESSEE AND
NORTHERN MISSISSIPPI. THE MAIN THREAT FROM THESE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS. THE TORNADO THREAT APPEARS TO BE
FARTHER SOUTH THIS AFTERNOON. A NEW SWODY1 WILL BE ISSUED AROUND
1130 AM.

ADDITIONAL RAINFALL FROM THUNDERSTORMS THAT MOVE ACROSS THE AREA
TODAY SUPPORT THE CHANCE OF FLASH FLOODING...THUS THE FLOOD WATCH
CONTINUES.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON(MS)-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE(MS)-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

AC
Hazardous weather outlook, May 10, 10:23 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 AM CDT WED MAY 10 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111730-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1023 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE MIDSOUTH.

A COMPLEX OF SEVERE THUNDERSTORMS THAT HAS DEVELOPED OVER WESTERN
ARKANSAS WILL MOVE INTO PARTS OF NORTHEAST ARKANSAS...WEST
TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON. THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL.

ADDITIONAL THUNDERSTORMS OVER NORTHEAST MISSISSIPPI MAY PRODUCE
LARGE HAIL AND DAMAGING WINDS. EXPECT THE THREAT FROM THESE STORMS
TO DIMINISH SHORTLY AFTER NOON...WHEN THE LINE OF STORMS MOVES
INTO ALABAMA.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE ENTIRE MID-SOUTH
THROUGH 10 PM CDT THIS EVENING. HEAVY RAINFALL WILL ACCOMPANY THE
THUNDERSTORM COMPLEXES AS THEY MOVE THROUGH AND WILL POSE A THREAT
FOR FLASH FLOODING.

AS THE LOW PRESSURE SYSTEM LIFTS NORTHEAST INTO THE OHIO VALLEY IT
WILL HELP TO DRAG A COLD FRONT THROUGH LATER THIS EVENING. THIS
WILL BRING AN END TO THE SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
BE NEEDED TODAY.

In the hours before

Special weather statement, May 10, 8:21 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
821 AM CDT WED MAY 10 2006

MSZ007-008-101345-
TUNICA MS-TATE MS-
821 AM CDT WED MAY 10 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TATE AND TUNICA COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF LITTLE TEXAS AT 821 AM
CDT...MOVING EAST AT 50 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN TATE AND TUNICA COUNTIES...INCLUDING THE CITY OF
SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, May 10, 8:24 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
824 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     HAIL             EUDORA                  34.83N 90.15W
05/10/2006  M0.88 INCH       DESOTO             MS   LAW ENFORCEMENT

0220 AM     TSTM WND DMG     MORO                    34.79N 90.99W
05/10/2006                   LEE                AR   LAW ENFORCEMENT

            TREE DOWN ON HWY 78

0241 AM     HAIL             FORREST CITY            35.01N 90.79W
05/10/2006  M0.75 INCH       ST. FRANCIS        AR   LAW ENFORCEMENT

0241 AM     HAIL             PALESTINE               34.97N 90.90W
05/10/2006  M0.75 INCH       ST. FRANCIS        AR   LAW ENFORCEMENT

0245 AM     TSTM WND DMG     CLARKSDALE              34.20N 90.58W
05/10/2006                   COAHOMA            MS   EMERGENCY MNGR

            ROOF BLOWN OFF ON ONE BUILDING AT THE COAHOMA JUNIOR
            COLLEGE

0245 AM     HAIL             8 ENE BRUCE             34.04N 89.22W
05/10/2006  M1.00 INCH       CALHOUN            MS   TRAINED SPOTTER

&&

AARON
Local storm report, May 10, 9:16 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
916 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             CHARLESTON              34.01N 90.06W
05/10/2006  M0.75 INCH       TALLAHATCHIE       MS   TRAINED SPOTTER

0205 AM     HAIL             EUDORA                  34.83N 90.15W
05/10/2006  M0.88 INCH       DESOTO             MS   LAW ENFORCEMENT

0220 AM     TSTM WND DMG     MORO                    34.79N 90.99W
05/10/2006                   LEE                AR   LAW ENFORCEMENT

            TREE DOWN ON HWY 78

0241 AM     HAIL             FORREST CITY            35.01N 90.79W
05/10/2006  M0.75 INCH       ST. FRANCIS        AR   LAW ENFORCEMENT

0241 AM     HAIL             PALESTINE               34.97N 90.90W
05/10/2006  M0.75 INCH       ST. FRANCIS        AR   LAW ENFORCEMENT

0245 AM     TSTM WND DMG     CLARKSDALE              34.20N 90.58W
05/10/2006                   COAHOMA            MS   EMERGENCY MNGR

            ROOF BLOWN OFF ON ONE BUILDING AT THE COAHOMA JUNIOR
            COLLEGE

0245 AM     HAIL             8 ENE BRUCE             34.04N 89.22W
05/10/2006  M1.00 INCH       CALHOUN            MS   TRAINED SPOTTER

&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 12:55 AM CDTFlash Flood WarningMEGCoahoma65 min
May 10, 1:05 AM CDTSevere Thunderstorm WarningMEGTallahatchie40 min
May 10, 1:19 AM CDTSevere Thunderstorm WarningMEGQuitman26 min
May 10, 1:30 AM CDTSevere Thunderstorm WarningMEGPanola, Tate45 min
May 10, 1:47 AM CDTSevere Thunderstorm WarningMEGTallahatchie, Yalobusha43 min
May 10, 1:54 AM CDTSevere Thunderstorm WarningMEGDeSoto36 min
May 10, 2:15 AM CDTSevere Thunderstorm WarningMEGCoahoma30 min
May 10, 2:20 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette25 min
May 10, 2:25 AM CDTSevere Thunderstorm WarningMEGMarshall29 min
May 10, 2:50 AM CDTSevere Thunderstorm WarningMEGChickasaw, Pontotoc55 min
May 10, 3:44 AM CDTFlash Flood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more10 hr
May 10, 3:44 AM CDTSevere Thunderstorm WarningMEGYalobusha36 min
May 10, 4:17 AM CDTSevere Thunderstorm WarningMEGCalhoun28 min
May 10, 8:41 AM CDTSevere Thunderstorm WarningMEGMarshall, Tate20 min
May 10, 11:18 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie42 min
May 10, 11:57 AM CDTSevere Thunderstorm WarningMEGQuitman, Tallahatchie26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.